MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 9; FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 9; FEMORAL STEM
Model Number 3L92499
Medical Device Problem Codes Degraded (1153); Osseointegration Problem (3003)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Inadequate Osseointegration (2646); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent revision of the stem and liner of the left hip.Patient had pinnacle mom liner and a corail hip stem.Patient was experiencing pain and on x-ray showed metallosis around the stem.Surgeon said that he did not see any damage to the soft tissues but there was a lot of bone loss around the stem and it was grossly loose.Femoral stem was loose at a non-cemented interface.The corail stem came out with the surgeon's fingers.There were noticeable markings on both the metal liner and trunnion.Surgeon thought the cup was in good position and well fixed so he decided to leave in place.Removed both the metal liner, stem and head and replaced them with a poly liner, reclaim stem and ceramic head.Doi: unknown, dor: (b)(6) 2022, affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot
=
> a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.Corrected: d3 and g1.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.H6 clinical symptoms code: metal related pathology (e1618) used to capture blood heavy metal increased and metal poisoning.E3 initial reporter occupation: lawyer.
 
Event or Problem Description
Litigation records received.The patient was revised due to heavy metal poisoning.Records alleges metal wear, injury, scar tissue formation and limitation of daily activities.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6: metal related pathology (e1618) is being utilized to capture blood heavy metal increased & metal poisoning.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of the medical records, the patient was revised to address hip pain, severe proximal femur osteolysis due to metal reaction, and trunnionosis of the left tha.Operative note reported dark-colored fluid consistent with a metal reaction in the left hip.There was significant debris within the hip and consistent with metal reaction and osteolysis.The femoral stem was grossly loose and have black material on it.The femoral head showed black material consistent with trunnionosis.These were all adequately debrided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, b5 ,b6, h6 health effect - clinical code & medical device problem code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.Medical records report failure of left total hip arthroplasty with metal on metal articulation, severe proximal femur osteolysis due to metal reaction, and trunnionosis of the left total hip arthroplasty.Changes of bilateral hip arthroplasty was also reported.There is a small area of increased t2 signal within the central marrow distal to the left femoral component.There is a small amount of the adjacent periosteal edema.Findings may resent surgical artifact versus a stress reaction.7 ml of brown serous fluid was aspirated fluoroscopically guided right hip arthrocentesis.There was dark-colored fluid that was easily seen, consistent with a metal reaction in the left hip.In looking around the proximal femur as well as around the hip, there was significant debris within the hip, consistent with a metal reaction.The trunnion did have black material present.In addition the cobalt chromium femoral head also showed black material throughout.This is consistent with trunnionosis.Therefore patient had this in addition to the metal on metal articulation that likely lead to the metal reaction in the hip which then led to the severe osteolysis.Medical records report corrosion.
 
Additional Manufacturer Narrative

Brand Name
CORAIL AMT COLLAR SIZE 9
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY FRANCE SAS 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR   69801
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15321509
Report Number1818910-2022-16912
Device Sequence Number14819695
Product Code LZO
UDI-Device Identifier10603295168652
UDI-Public10603295168652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model Number3L92499
Device Catalogue Number3L92499
Device Lot Number5036632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/12/2022
11/23/2022
03/01/2023
03/09/2023
08/21/2023
09/06/2023
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/12/2022
11/23/2022
03/08/2023
03/09/2023
09/05/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPHERE M SPEC 12/14 36 +5; PINNACLE MTL INS NEUT36IDX50OD; PINNACLE MTL INS NEUT36IDX50OD; PINNACLE SECTOR II CUP 50MM; UNK HIP FEMORAL HEAD METAL; UNK HIP FEMORAL STEM CORAIL; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight91 KG